MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1125300-33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Enzyme Elevation (1838); Perforation (2001); Pseudoaneurysm (2605)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Estimated dates.The device was not returned for evaluation.A review of the lot history record of the reported device could not be conducted because the lot number was not provided.The reported patient effects of angina, perforation and pseudoaneurysm are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Article attached titled: "systematic review of the evaluation and management of coronary pseudoaneurysm after stent implantation".
 
Event or Problem Description
Details are listed in the attached article, titled ¿systematic review of the evaluation and management of coronary pseudoaneurysm after stent implantation".It was reported that the patient presented with a posterior st-elevation myocardial infarction from occlusion of the proximal circumflex artery 2 months prior to presentation.The patient underwent emergent percutaneous coronary intervention (pci) complicated by a dissection and perforation after multiple attempts to predilate a severely calcified lesion with semi-compliant, noncompliant, and cutting balloons.A 3.0x33mm xience alpine stent was implanted with timi 3 flow.The patient was discharged home on dual anti-platelet therapy.Two months later, the patient presented to the emergency department with chest pain.Troponin i was elevated (9.96 ng/ml; normal 0¿1 ng/ml).Angiography showed circumflex stent with large filling defect throughout its course with timi 3 flow.There was a dye stain observed outside the limit of vessel suggesting a contained perforation.Balloon angioplasty with a 3.0×15mm unspecified non-compliant balloon resulted in residual 50% stenosis but with resolution of the filling defect.Optical coherence tomography (oct) showed a large space outside the stent with loss of vessel continuity compatible with a pseudoaneurysm (psa).Intravascular ultrasound (ivus) of the same area suggested loss of vessel wall integrity and a large empty space behind the stent struts consistent with a psa.Ivus imaging showed blood flow outside the margin of the vessel.Based on ivus imaging, there was concern the psa extended up to left main coronary artery.As such, it was decided to defer pci using a covered stent and consider future bypass surgery if intervention was required.Because of the uncertainty as to the extent of the psa, it was decided to perform ct coronary angiogram which showed contrast outside the margin of the stent, but the size of the aneurysm was difficult to ascertain.In view of the patient's asymptomatic status and possible involvement of the left main coronary artery, it was decided to manage the patient by following serial ct coronary angiograms with plans to intervene, likely with surgery, if the psa enlarged.Patient had a follow-up ct coronary angiogram 4 months later that showed stable psa size.The patient remained asymptomatic and stable 6 months since the diagnosis of psa.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10731353
Report Number2024168-2020-08888
Device Sequence Number3312867
Product Code NIQ
UDI-Device Identifier08717648199387
UDI-Public08717648199387
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1125300-33
Device Catalogue Number1125300-33
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR